A 69-year-old man developed Propionibacterium acnes left knee hardware infection after suffering from an infected ingrown toenail. The hardware was removed and he was treated with intravenous vancomycin. Ten days after initiation of vancomycin, he developed severe thrombocytopaenia, epistaxis and petechiae. Vancomycin was discontinued, and platelets rapidly recovered. Serum vancomycin IgG were positive. Patient completed a 6-week course of ceftriaxone with no further complications.
- haematology (incl blood transfusion)
- bone and joint infections
- drugs: infectious diseases
- unwanted effects / adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.